MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J494H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Investigation summary: visual analysis of image submitted for evaluation determined that a winding former could be observed with one apparently detached from product code j494h, image not clear to determine failure mode.To avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint since the sample was not returned for analysis.It should be noted that as part of our quality process, the device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional information was requested and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Female, (b)(6), normal bmi.Date and name of index surgical procedure? (b)(6) 2022.Lot number? rjmbam.The diagnosis and indication for the index surgical procedure? compound dysplastic nevus with mod atypia, + margins.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? cutaneous.On what tissue was the suture used? dermis, sq.What was the tissue condition (normal, thin, calcified, fragile, diseased)? normal.How was the suture placed (interrupted or continuous)? interrupted.After the needle pulled off the suture and fell into the patient, was the needle removed during that initial surgery? yes.Was a second procedure required to remove the needle? no.Does the needle remain retained in the patient as the current time? na.If yes, what structure is the needle located in? na.If yes, are there plans to remove the needle at a later time? na.Please describe any medical/surgical intervention required for this suture event including dates and results.Na.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no.What is the physician¿s opinion as to the etiology of or contributing factors to this event? defective suture.What is the patient's current status? alive and well.If applicable, will product or representative samples be returned? if so, please provide the name and address of where the samples are located and a mailer can be sent.
 
Event or Problem Description
It was reported that a patient underwent an elliptical excision of a nevus on (b)(6) 2022 and suture was used.During the procedure, the needle came off the suture.The needle that fell into the patient was removed from the patient during that same procedure.The current condition of the patient was reported as well.There were no adverse patient consequences reported.No additional information was provided.

Brand Name
VCL CT BRD UD 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13839103
Report Number2210968-2022-01961
Device Sequence Number884286
Product Code GAM
UDI-Device Identifier10705031040533
UDI-Public10705031040533
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberJ494H
Device Catalogue NumberJ494H
Device Lot NumberRJMBAM
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2022
Initial Report FDA Received Date03/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age36 YR
Patient SexFemale
Patient Weight64 KG